MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36048
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k050698 and k163169.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
The physician deployed the stent and after deployment, they went to place the balloon; however, they realized the stent placed was the incorrect size from what the packaging said.Should have been a 5.0-80 but was a 5.0-100.The physician was able to complete the procedure with the stent successfully.Conservative interpretation of 'stent elongation' until clarification is received; investigation is still in progress.
 
Additional Manufacturer Narrative
Pma/510(k) # k050698 and k163169.(b)(4).Exemption number: e2016031.(b)(4).This follow up report is being submitted due to the conclusion of this investigation.The zib5-125-5.0-80 device of lot number c1269790 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: findings: a single, poor quality image of a zilver stent in the right distal superficial femoral artery is provided along the complaint report.An angioplasty balloon was expanded in the mid and distal stent.The distal markers likely belong to the stent.A measuring line, extended to illustrate the longer than expected length of the stent, extends between each marker.If the marker was from a second more inferior stent, the overlap of two stents would have been present and this was most likely absent.The measured length of the stent was measured as 101.63mm on the film.No calibration source was on the film.The diameter of the angioplasty balloon was not provided but was 4mm or 5mm.Based on a 4mm balloon diameter, the stent length was 88mm.Based on a 5mm balloon diameter, the stent length was 113mm.Individual stent elements could not be resolved.Impression: a longer than labeled stent cannot be confirmed for two reasons.First, although the stent was depicted as a 100mm long stent, the accuracy of this measurement is questionable given the different measurements obtained when calibrating from the likely balloon diameters.If no internal calibration is performed, superficial femoral artery measurements performed with automatic calibration are usually magnified 10-15% from the actual measurement.Second, longitudinal stretching of the stent cannot be excluded.Significant findings relative to the patient's anatomy were not observed.Significant findings relative to the disease state were not observed.Significant findings relative to the use of the device were not observed.Significant findings relative to the design or performance of the device were not observed.Cause of adverse events was not observed.On evaluation of the returned packaging, it was noted that the packaging was the marketing box for the complaint device.There was no device or device portion returned with the packaging.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.From the image review, the complaint stent was implanted in the distal right superficial femoral artery.The use of the device in a non-indicated location could have caused or contributed to the apparent stent elongation.As per the product instructions for use: "the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree." a review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with lot number c1269790.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the conclusion of this investigation.Initial report details: the physician deployed the stent and after deployment, they went to place the balloon; however, they realized the stent placed was the incorrect size from what the packaging said.Should have been a 5.0-80 but was a 5.0-100.The physician was able to complete the procedure with the stent successfully.

Brand Name
ZILVER 518 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6882059
Report Number3001845648-2017-00406
Device Sequence Number19135008
Product Code FGE
UDI-Device Identifier10827002360485
UDI-Public(01)10827002360485(17)190907(10)C1269790
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG36048
Device Catalogue NumberZIB5-125-5.0-80
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/25/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR